Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 28, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Apr 22, 2018, 11:04 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2018, 11:04 PM EDT (03:04 UTC)
- Expired
- Apr 23, 2018, 4:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
893 WHUS72 KMLB 230304 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 1104 PM EDT Sun Apr 22 2018 AMZ550-552-230800- /O.EXP.KMLB.SC.Y.0027.000000T0000Z-180423T0300Z/ /O.NEW.KMLB.SC.Y.0028.180423T0304Z-180423T0800Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- 1104 PM EDT Sun Apr 22 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect until 4 AM EDT Monday. * WINDS...East to southeast winds 15 to 20 knots. * WAVES/SEAS...5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ555-230415- /O.EXP.KMLB.SC.Y.0027.000000T0000Z-180423T0300Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm- 1104 PM EDT Sun Apr 22 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Southeast winds to 15 to 20 knots and seas to 5 to 6 feet are expected overnight. $$ AMZ570-572-575-231500- /O.CON.KMLB.SC.Y.0027.000000T0000Z-180423T1500Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 1104 PM EDT Sun Apr 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT MONDAY... * WINDS...East to southeast 20 knots. * WAVES/SEAS...6 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
1 follow-up statement
535 WHUS72 KMLB 230817 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 417 AM EDT Mon Apr 23 2018 AMZ550-552-230930- /O.EXP.KMLB.SC.Y.0028.000000T0000Z-180423T0800Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- 417 AM EDT Mon Apr 23 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Small craft should exercise caution. $$ AMZ575-231400- /O.EXT.KMLB.SC.Y.0027.000000T0000Z-180423T1400Z/ Sebastian Inlet to Jupiter Inlet 20-60 nm- 417 AM EDT Mon Apr 23 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WINDS...South winds 15 knots. * WAVES/SEAS...5 to 7 feet this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ572-232000- /O.EXT.KMLB.SC.Y.0027.000000T0000Z-180423T2000Z/ Volusia-Brevard County Line to Sebastian Inlet 20-60 nm- 417 AM EDT Mon Apr 23 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...South winds to 15 knots. * WAVES/SEAS...6 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ570-232000- /O.EXT.KMLB.SC.Y.0027.000000T0000Z-180424T0800Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm- 417 AM EDT Mon Apr 23 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT TUESDAY... * WINDS...South winds up to 15 to 20 knots. * WAVES/SEAS...6 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ 15
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 22, 10:02 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 22, 10:02 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1002 PM EDT Sun Apr 22 2018
.UPDATE...
Tonight...Showers and isolated thunderstorms have significantly
diminished since late afternoon, however, isolated heavy showers
will still push northward tonight, steered by mid-level flow, while
showers move onshore in weaker SE flow along a frontal boundary
draped across the FL peninsula. While models favor the downward
trend in coverage, have kept PoPs at 30-40% for marine showers
advancing onshore and along the boundary moving inland from the west
coast. Breezy easterly flow has shifted southeast and will continue
to veer south by sunrise, contributing to lower precip chances. Warm
and humid night, with low temps in the upper 60s to low 70s.
Monday...(prev discussion) Dawdling mid-upper level low over the
mid- MS Valley will sluggishly make its way east toward the TN/OH
valleys late in the day. Attendant surface trough/very weak front
will move across the area through the afternoon and early evening.
Given the northward advection of very high PWAT air ahead of it,
coupled with a modest increase in upper divergence and perhaps a
diffuse attempt at a WCSB, fully expect another afternoon with
widespread coverage of showers along with scattered TS. Frequent
C/G lightning, locally gusty winds and torrential rainfall will
accompany this activity. Max temps in the 80-85F range.
&&
.AVIATION...Frontal boundary draped across the FL peninsula has
pushed moisture well inland, contributing to BKN/OVC skies for
most interior terminals. Tonight, expect mostly VFR with
occasional MVFR cigs developing in northern coastal terminals
(KDAB/KTIX) and pushing inland from KSFB TO KISM. Showers on the
downtrend, but keeping VCSH for coastal terminals through
overnight hours for marine showers advancing onshore.
&&
.MARINE...
Tonight-Monday...(prev discussion) Wave model guidance shows good
continuity with the previous forecast of winds and seas gradually
veering to SE late tonight and southerly by Monday afternoon.
Wind/seas gradually abate to 15-20KT by late tonight, and about
12-15KT Monday afternoon as the surface pressure gradient
gradually loosens. SCA conditions will ease near the coast by late
this evening, and offshore by mid morning Monday. Seas 6-8FT
early tonight, subsiding to 4-6FT Monday afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 68 80 67 83 / 50 80 40 60
MCO 67 84 68 85 / 40 70 40 60
MLB 70 82 68 84 / 40 80 50 70
VRB 70 82 68 83 / 50 80 60 70
LEE 68 84 68 84 / 40 60 40 60
SFB 66 83 67 85 / 40 70 40 60
ORL 68 84 68 85 / 40 70 40 60
FPR 70 82 69 83 / 50 80 60 70
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 11 PM EDT this evening for Flagler
Beach to Volusia-Brevard County Line 0-20 nm-Sebastian
Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard County Line
to Sebastian Inlet 0-20 nm.
Small Craft Advisory until 11 AM EDT Monday for Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
&&
SHORT TERM/AVIATION...Smith
IMPACT WX....SprattHazardous weather outlook, Apr 22, 12:33 PM EDT, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1233 PM EDT Sun Apr 22 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-230445- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1233 PM EDT Sun Apr 22 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... There will be a chance of lightning storms across east central Florida this afternoon, especially west of I-95, as brisk east southeast flow, increasing moisture and daytime heating combine to destabilize the local airmass. The main hazard with any storms will be cloud to ground lightning strikes, wind gusts up to 40 mph, and local heavy downpours. .RIP CURRENT IMPACT... Brisk onshore flow will combine with an east to northeast long period swell to generate a moderate rip current threat at east central Florida beaches this afternoon. Remember always to swim within sight of a lifeguard. Rough surf will also pose a hazard for beachgoers. The rough surf can knock you down and make you susceptible to being caught in a rip current. .MARINE THUNDERSTORM GUST IMPACT... There will be a chance of lightning storms across east central Florida and the local Atlantic waters this afternoon. The main hazard with any storms will be cloud to ground lightning strikes, wind gusts over 34 knots, and local heavy downpours. Storm activity will approach from the east. .WIND AND SEA IMPACT... A moderate to fresh onshore breeze will generate 5 to 7 foot seas across east central Florida Atlantic waters through tonight. Seas up to 8 feet in the Gulf Stream will be possible. Dominant wave periods around 8 seconds will result in steep waves, making conditions poor to hazardous for small craft. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A chance for thunderstorms will continue Monday and Tuesday ahead of a cold front that will move through the area by Tuesday night. Local heavy rain, gusty winds and frequent cloud to ground lightning will accompany stronger storms. Marine conditions will remain poor for small craft operators on the open Atlantic early this week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Bragaw
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 2:08 PM EDT | Special Weather Statement | MLB | Martin | 52 min |
| Apr 23, 2:18 PM EDT | Special Marine Warning | MLB | 42 min | |
| Apr 23, 2:57 PM EDT | Special Weather Statement | MLB | Lake | 63 min |
| Apr 23, 3:24 PM EDT | Special Weather Statement | MLB | Indian River | 66 min |
| Apr 23, 3:42 PM EDT | Special Marine Warning | MLB | 63 min | |
| Apr 23, 3:53 PM EDT | Special Weather Statement | MLB | Seminole | 67 min |
| Apr 23, 3:56 PM EDT | Special Weather Statement | MLB | Volusia | 49 min |
| Apr 23, 4:19 PM EDT | Special Marine Warning | MLB | 56 min |
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.